Tuesday, June 15, 2010

One little pill - abilify



For the first time in years my pdoc is changing my antipsychotic medication to something different. Reason? Tremors that have been bothering me for years. And the fact that I'm on two antipsychotics. He's uncomfortable about that, thinking he's over-medicating me. Perhaps with the abilify he's now putting me on I can make do with only one.

So this morning I started. I took one small dose of abilify and reduced the old med a little. Trouble is, I've had an uncomfortable stomach all day and am pretty sure that one little pill is the culprit. One little pill giving so much discomfort!

But I need to give this a good shot. Guess I'll have to live with the discomfort for awhile and see if my body will adjust.

Anyone else out there had experience with abilify?

My picture? The base of an old church on the island of Paros.

4 comments:

More Than Conquerors said...

Dear Marja,

Glad you are back from Greece and have had a enjoyable time. I missed you and have been praying for you. Breaks like these are truly valuable and can help to level our mood. The pictures are very beautiful. You are truly a gifted photographer! You have an eye to capture all the lovely corners. Thanks for sharing with us.

I have not taken abilify before. I pray that your body will adjust to it quickly if it is the right one for you. Take care and have a blessed week.

With love and prayers,
Nancie

marja said...

Hi Nancie,

Thank you so much for your prayers. I hope you've been well. Sure need to go to your blog and see what you've been up to and what you've been thinking.

I got up about an hour ago, and it's so nice for my stomach to feel ok. Hope I don't have another day like yesterday.

You have a great week too, ok?

Love, marja

'Tart said...

Hello Marja,
I've been away from blogging for a while and came to check your blog and see how you were doing. It sounds like you had a wonderful time on holiday in Greece and I love your pictures!! You are very talented. Your blog is so peaceful and full of solace for me, I think because it comes from your kind heart.

I do take Abilify. I see that it has been a few weeks since you have made this post. I hope that the stomach discomfort has subsided and I wonder if you have stayed with that med. I started Abilify at the end of 2007, and I really feel it has done wonders for me. I feel very clear with it (and the other meds I take). I do remember experiencing anxiety with it, so I take a relatively small dose. I also think I used to be an angrier person and I think that Abilify helped me shed some of that, but that is my experience with it. It seemed to 'lift' things for me, without being an outright anti-depressive, which I cannot take because of my Bipolar I.

I thought I would tell you how it works for me. I hope you have a great day!
Sincerely,
JungleTart

marja said...

Hi Jungle Tart,

Thank you for your comment and for your encouragement. Yes, I still am on the abilify and it's going well. I'm now up to the 6mg that my pdoc wants me to take (less than optimum dose because it interacts with the prozac I take). I'm still gradually reducing the other two antipsychotics I was on.

Only disappointing thing is that I absolutely can't drink alcohol with it. That's what caused the stomach upsets and tends me make me very drowsy. No more joining my husband in a glass of wine with dinner. But I guess in a way that's not a bad thing either.

You've really encouraged me about this medication. Thank you.

marja